Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
!linds!

any girls on antibiotics

Recommended Posts

Hey if any of you girls are on an antibiotic, and are worried about the breakout that will probably happen when you stop them, you should go on a anti-acne birth control as well, so that when you stop your antibiotic, the bcp will be there to help you. im on tetracycline and diane 35 so im not too worried about the dreaded breakout after stopping the tetra. i just am reading about people worried about breaking out when stopping the antibiotic, and i dont know whether the poster is a boy or a girl so i just wanted to post this advice for the girls!

Share this post


Link to post
Share on other sites

uh oh...just so you know; oral antibiotics totally interfere with oral contraceptives...if your using the bc for pregnancy prevention, it will not be effective. use a back up method!!!!

Share this post


Link to post
Share on other sites

uh oh...just so you know; oral antibiotics totally interfere with oral contraceptives...if your using the bc for pregnancy prevention, it will not be effective. use a back up method!!!!

sadly the bcp is being used only for acne right now lol

Share this post


Link to post
Share on other sites

uh oh...just so you know; oral antibiotics totally interfere with oral contraceptives...if your using the bc for pregnancy prevention, it will not be effective. use a back up method!!!!

sadly the bcp is being used only for acne right now lol

haha me too! I told my doctor that I was on birth control also when he put me on tetracycline and he said that's fine except that it might interfere with the effectiveness of the bc, but when he said it he got sort of flustered trying to get out the words of "sexual relations" lol.

Share this post


Link to post
Share on other sites

uh oh...just so you know; oral antibiotics totally interfere with oral contraceptives...if your using the bc for pregnancy prevention, it will not be effective. use a back up method!!!!

sadly the bcp is being used only for acne right now lol

haha me too! I told my doctor that I was on birth control also when he put me on tetracycline and he said that's fine except that it might interfere with the effectiveness of the bc, but when he said it he got sort of flustered trying to get out the words of "sexual relations" lol.

haha! im glad that i dont have to worry about the effectiveness but its sort of depressing being on the pill and not getting any haha

Share this post


Link to post
Share on other sites

I swapped from tetracycline onto Dianette as the tetracycline wasn't really working, specially as my favourite drink ever is milk.... Then discovered the wonderful life that goes with bcp and everything was happy. Until I got this horrendous migraine, probably triggered by total exhaustion and dehydration, but after that my GP has told me to stop taking the dianette, i misss it so very much. Just wanted to rant!

Share this post


Link to post
Share on other sites

uh oh...just so you know; oral antibiotics totally interfere with oral contraceptives...if your using the bc for pregnancy prevention, it will not be effective. use a back up method!!!!

that's nearly completely wrong. i don't mean to be rude, but oral antibiotics do interfere slightly with bc pill effectiveness, but in no way does it completely cancel them out. where did you get this information?? and why are you telling people this? did your dr. actually tell you the pill will not be effective at all? no doctor has ever told me that.

Share this post


Link to post
Share on other sites

uh oh...just so you know; oral antibiotics totally interfere with oral contraceptives...if your using the bc for pregnancy prevention, it will not be effective. use a back up method!!!!

that's nearly completely wrong. i don't mean to be rude, but oral antibiotics do interfere slightly with bc pill effectiveness, but in no way does it completely cancel them out. where did you get this information?? and why are you telling people this? did your dr. actually tell you the pill will not be effective at all? no doctor has ever told me that.

How is it wrong? It can make BC be less effective, that is it. She didn't say that it will stop BC from working completely, but if you get pregnant then yes I think it's safe to say that the pill became ineffective for obvious reasons.

Share this post


Link to post
Share on other sites

I am telling people this important information because no one needs an unintended pregnancy.

That certain antibiotics interfere with bc is a well documented fact.

And yes, a doctor did tell me that when I went to her for acne. I am on the pill for birth control and she specifically said it would be unwise for me to take oral antibiotics because it limits the effectiveness of the pill. I already knew this because I work in a family planning clinic. Even if you look in the information packet that comes with birth control pills it says that antibiotics can limit the affectiveness. This is a pretty well known fact among women's health providers. Here are a few web sites that support this fact.

-www.bchealthguide.org/healthfiles/hfile38d.stm - 9k -

-www.brown.edu/Student_Services/Health_Services/ Health_Education/sexual_health/ssc/bcps.htm

-www.fwhc.org/birth-control/thepill.htm

You might want to brush up on your family planning info and speak with your doctor... not to be rude.

Share this post


Link to post
Share on other sites

Yeah I got this information on the little information page that came with my antibiotic. it didnt say it totally stops the bcp from working, it just says it may make it ineffective. its good that she told us because no one wants an unwanted pregnancy

Share this post


Link to post
Share on other sites

Any anitbotiotics reduce the effectiveness of bcp. I would hope it would be obvious that if you are relying on the pills for contraception then you should use additional protection while taking the antibiotics and for a week afterwards. If you are only taking the bcp for acne etc then it will still work alongside the antibiotics. I realise that if you look at that carefully it doesn't make perfect sense, but from the contracetive point of view it is important to be careful!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×